Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 16, 2021East Carroll Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Jul 16, 2021, 3:00 PM CDT for East Carroll Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 3:00 PM CDT (20:00 UTC)
Expired
Jul 16, 2021, 3:30 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County East Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS84 KJAN 162000
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
300 PM CDT Fri Jul 16 2021
 
LAZ009-MSZ040-162030-
East Carroll LA-Issaquena MS-
300 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
330 PM CDT...

At 300 PM CDT, Meteorologists were tracking a strong thunderstorm
over Shelburn, or near Lake Providence, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Millikin around 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3287 9133 3287 9132 3288 9131 3291 9131
      3294 9130 3300 9120 3299 9110 3289 9107
      3284 9115 3279 9117 3275 9131 3286 9134
TIME...MOT...LOC 2000Z 239DEG 20KT 3286 9122 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:02 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 16, 1:02 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
102 PM CDT Fri Jul 16 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
MVFR conditions are present at GWO due to RA and low ceilings.
Otherwise, other sites are maintaining VFR. Showers and
thunderstorms are developing throughout the area and could cause
all sites to undergo MVFR and IFR conditions at some point today
as TS and RA chances will begin dissipate after 00Z. MVFR
conditions may be present for GLH and GWO after 09Z Saturday
morning due to a decaying convective system from the NW. PIB and
HBG should expect IFR conditions after 08Z tomorrow due to low
stratus and patchy fog. /AJ/

&&

.DISCUSSION...
No major changes made in this morning's update. The forecast is
reflecting well with the current observations. Morning isolated
showers are beginning to diminish in southern parts of the CWA,
but we should begin to see breaks of cloud cover. This will allow
more support for thunderstorm development throughout the late
morning into the afternoon. The influence of a surface ridge to
the east of our area and a upper level trough to our west is
providing moisture and uplift into a larger portion of the CWA.
This will allow for more coverage of storms in our area than
we've been seeing this week. A moist airmass lingering from
overnight is supporting current PWATs near 2.0 inches, which could
lead to some locally heavy rainfall throughout the day. High
temperatures will top out in the lower 90s and upper 80s. /AJ/

Prior discussion below:

Today and Tonight: Early morning surface analysis had a >1020mb
ridge nosing across our southern zones from the east. This surface
ridge is progged to change very little through tonight but the mid
level ridging from the east that has been dominant since mid week
will give way to upper level troughing today. Water vapor
imagery/RAP analysis showed this upper level trough over the central
Plains but this trough will continue shifting east today and help
lead to a greater coverage of convection this afternoon and then
maintain convection across our northern zones tonight. The 00Z Fri
JAN sounding had a PWAT of 2 inches and our moist airmass will
remain in place through the period to fuel the convection. Local
radars showed light showers north of Interstate 10 already that may
help lead to an early start in our southern zones but, it will take
daytime heating to develop storms across most of our area today.
Greenwood reached 95F yesterday but most of the CWA topped out in
the lower 90s. Most sites will top out again in the lower 90s and
morning lows Saturday will be back in the lower 70s at most
locations. /22/

Saturday through next Thursday...A trough will be in the process of
swinging east into the Lower Mississippi River Valley as we begin
the weekend.  This troughing pattern will remain present across the
region throughout the remainder of the forecast period.  A cold
front will accompany this trough. However, it still appears the
front will struggle to progress far enough south in clearing the
CWA.  It currently looks to stall, and washout over the area during
the middle of the work week.

This will continue to spell warm and humid conditions across the
forecast area throughout the entire forecast period. Highs each
afternoon will generally range from the mid 80s to around 90 through
a good portion of the period.  Convection will have a large bearing
on these temperatures each afternoon. Thus potentially keeping them
lower as convection develops during peak heating hours. The
aforementioned increased troughing and front over the CWA, will
likewise result in higher rain chances over the weekend and into
next week.

The overall threat for severe storms is currently quite low through
the forecast period.  However, the potential for wet microbursts
will be assessed on a daily basis through the period, potentially
resulting in at least an isolated severe storm or two not being out
of the question each afternoon.  With ample moisture over the area
though, heavy downpours will accompany any convection. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       90  73  90  73 /  66  22  79  39
Meridian      91  72  90  71 /  59  31  74  36
Vicksburg     91  74  90  74 /  59  28  72  39
Hattiesburg   89  73  90  73 /  64  26  79  18
Natchez       89  72  90  73 /  58  35  72  24
Greenville    91  73  88  72 /  61  45  82  56
Greenwood     91  72  89  71 /  56  41  84  58

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

AJ
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
222 PM CDT Fri Jul 16 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
222 PM CDT Fri Jul 16 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

33

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 16, 2:34 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
234 PM CDT Fri Jul 16 2021

MSZ048-054-162000-
Copiah MS-Hinds MS-
234 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS AND
NORTHWESTERN COPIAH COUNTIES UNTIL 300 PM CDT...

At 234 PM CDT, Meteorologists were tracking a strong thunderstorm
over Carpenter, or 18 miles west of Crystal Springs, moving northeast
at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Utica around 245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3212 9072 3222 9062 3205 9050 3196 9071
TIME...MOT...LOC 1934Z 237DEG 16KT 3207 9066

TW
Special weather statement, Jul 16, 2:43 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
243 PM CDT Fri Jul 16 2021

MSZ042-043-162015-
Yazoo MS-Madison MS-
243 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL YAZOO AND WEST
CENTRAL MADISON COUNTIES UNTIL 315 PM CDT...

At 243 PM CDT, Meteorologists were tracking a strong thunderstorm
near Little Yazoo, or 16 miles south of Yazoo City, moving northeast
at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Little Yazoo around 250 PM CDT.

Other locations impacted by this storm include Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3276 9031 3258 9021 3253 9045 3256 9045
      3256 9046 3266 9048
TIME...MOT...LOC 1943Z 246DEG 17KT 3262 9038

TW
Special weather statement, Jul 16, 2:46 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
246 PM CDT Fri Jul 16 2021

MSZ030-162000-
Clay MS-
246 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAY COUNTY UNTIL
300 PM CDT...

At 246 PM CDT, Meteorologists were tracking a strong thunderstorm
near Prairie, or 11 miles west of Aberdeen, moving northeast at 20
mph.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of north central Clay
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3372 8872 3369 8882 3381 8886 3381 8872
TIME...MOT...LOC 1946Z 246DEG 17KT 3377 8874

TW
Special weather statement, Jul 16, 2:54 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
254 PM CDT Fri Jul 16 2021

MSZ048-162030-
Hinds MS-
254 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL
330 PM CDT...

At 254 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Dry Grove, or 15 miles southwest of Clinton,
moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Dry Grove around 310 PM CDT.

Other locations impacted by this storm include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3208 9052 3224 9064 3232 9050 3214 9040
TIME...MOT...LOC 1954Z 254DEG 14KT 3219 9054

TW
Special weather statement, Jul 16, 2:58 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
258 PM CDT Fri Jul 16 2021

MSZ043-048-162030-
Hinds MS-Madison MS-
258 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HINDS AND
SOUTHWESTERN MADISON COUNTIES UNTIL 330 PM CDT...

At 258 PM CDT, Meteorologists were tracking a strong thunderstorm
over Brownsville, or 7 miles northwest of Clinton, moving east at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of north central Hinds
and southwestern Madison Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3232 9051 3253 9045 3256 9033 3234 9040
TIME...MOT...LOC 1958Z 253DEG 9KT 3241 9044

TW
Special weather statement, Jul 16, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT Fri Jul 16 2021

LAZ009-MSZ040-162030-
East Carroll LA-Issaquena MS-
300 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
330 PM CDT...

At 300 PM CDT, Meteorologists were tracking a strong thunderstorm
over Shelburn, or near Lake Providence, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Millikin around 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3287 9133 3287 9132 3288 9131 3291 9131
      3294 9130 3300 9120 3299 9110 3289 9107
      3284 9115 3279 9117 3275 9131 3286 9134
TIME...MOT...LOC 2000Z 239DEG 20KT 3286 9122

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 11:19 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith32 min
Jul 16, 11:27 AM CDTSpecial Weather StatementJANScott48 min
Jul 16, 1:30 PM CDTSpecial Weather StatementJANSmith45 min
Jul 16, 1:58 PM CDTSpecial Weather StatementJANClay32 min
Jul 16, 2:22 PM CDTSpecial Weather StatementJANLeflore53 min
Jul 16, 2:27 PM CDTSpecial Weather StatementJANLowndes33 min
Jul 16, 2:34 PM CDTSpecial Weather StatementJANHinds26 min
Jul 16, 2:37 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha38 min
Jul 16, 2:43 PM CDTSpecial Weather StatementJANYazoo32 min
Jul 16, 2:46 PM CDTSpecial Weather StatementJANClay14 min
Jul 16, 2:54 PM CDTSpecial Weather StatementJANHinds36 min
Jul 16, 2:58 PM CDTSpecial Weather StatementJANHinds32 min
Jul 16, 3:02 PM CDTSpecial Weather StatementJANLowndes43 min
Jul 16, 3:22 PM CDTSpecial Weather StatementJANLowndes38 min
Jul 16, 3:25 PM CDTSpecial Weather StatementJANHinds35 min
Jul 16, 3:38 PM CDTSpecial Weather StatementJANFranklin, Jefferson52 min
Jul 16, 3:43 PM CDTSpecial Weather StatementJANLowndes47 min
Jul 16, 3:45 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 16, 3:46 PM CDTSpecial Weather StatementJANNoxubee29 min
Jul 16, 3:58 PM CDTSpecial Weather StatementJANClaiborne47 min
Jul 16, 4:00 PM CDTSpecial Weather StatementJANLincoln45 min
Jul 16, 4:12 PM CDTSpecial Weather StatementJANRankin33 min
Jul 16, 4:14 PM CDTSpecial Weather StatementJANLowndes31 min
Jul 16, 4:20 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Jul 16, 4:32 PM CDTSpecial Weather StatementJANCopiah28 min
Jul 16, 2:15 PM CDTSpecial Weather StatementJANWest Carroll45 min
Jul 16, 2:20 PM CDTSpecial Weather StatementJANCatahoula25 min
Jul 16, 4:49 PM CDTSpecial Weather StatementJANChicot41 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.